A Winters Tale- April 2002
Three months of fright and hope. Let me explain...........
After coming off the Efexor I was prescribed Clomipramine
by my psychiatrist. But before this drug took effect I suffered
another scary development.
Every thought that entered into my mind concerning short or long
term actions was accompanied by a sinking feeling in my stomach.
The effect was so severe that it almost made me physically ill.
I also found myself spending longer and longer in bed,
locked away from the world and trying my damnedest to remain oblivious
to all around me. But after a couple of weeks of taking the Clomipramine
my condition began to improve.
Don't get me wrong here when I mention an improvement. All is not
a bed of roses but at least I can face the world again. The effect
of the drug is such that my mood swings have been drastically reduced
in severity but the level I find myself at is still a long way from
I have no ambitions, I have no hope of savouring life
as it is. I do get the occasional glimmer of light in this tunnel
of blackness but, like fireflies, the light twinkles then goes out
But by writing this 'diary' I have had the honour of
coming into contact with other people around the world who have
offered their understanding and support. Depression tends to isolate
the sufferer from the rest of the human race and yet can also bring
fellow sufferers together and the resultant interaction can be very
I qualify this remark by comparing these 'meetings' with the weekly
counselling sessions that I attend.
The counselling sessions take the form of a small group
format where like-minded individuals get together and interact with
each other. I have found that these sessions act as a kind of safety
valve, allowing me to explain my built-up stress and receive support.
I am also seeing a clinical psychologist on a fortnightly
basis but it is too early for me to gain any benefits from this
I am also maintining regular contact with both my psychiatrist and
my family doctor, both of whom are giving me their full support
(within the constraints of the British National Health Service).
Concentrated therapy! My spirits have risen as I hope
for a sustained improvement. There are doubt though. What happens
when my allotted time with these professionals has lapsed? What
if the drugs are not the cause of my improved mood and the dark
times return? I have been here before and relapsed. Will it happen
again? And if it does will this be the plunge that finally kills
Hey! People! I must tell those out there who have given
me their love and/or support that I appreciate it. You know who
you are and you know how much it means to me. Bless you!